[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.194.134. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 30, 1970

Self-Poisoning With Aspirin and Five Other Drugs

Author Affiliations

East Lansing, Mich

JAMA. 1970;214(9):1711. doi:10.1001/jama.1970.03180090074029
Abstract

To the Editor.—  We appreciate the opportunity to reply to some of the questions raised by Drs. Fane and Decker. As reported in the case description, the patient related that she had taken at most one to three tablets or capsules of each of the other drugs, one of which was a combination. Moreover, her statement was subsequently corroborated by her lover, who stated also that the aspirin ingested had come from a bottle of 1,000 tablets. He did not know the exact quantity it had contained, however. Barbiturate and bromide levels were obtained on admission by members of the house staff. Assays for propoxyphene, chlordiazepoxide, and chloral hydrate or its metabolites were not readily available to them.At autopsy, no bolus or unabsorbed drug was found, but it should be recalled that death occurred six days after the ingestion. We felt that the peak level of salicylate (142 mg/100

×